Alert archive / Iowa / Tornado Warnings in 2008

Tornado Warning 122, NWS Des Moines, IA

July 27, 2008Boone County, Polk County, Story County, Iowa

NWS Des Moines, IA issued this tornado warning at Jul 27, 2008, 4:11 PM CDT for Boone County, Polk County, Story County, Iowa. It was in force for 34 min. 19 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2008, 4:11 PM CDT (21:11 UTC)
Expired
Jul 27, 2008, 4:45 PM CDT
In force
34 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Boone County, IA, Polk County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 10 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:15 PM CDTTSTM WND GST 824 Ese Boone Airport, IA
Jul 27, 4:23 PM CDTTSTM WND GST 65Sheldahl, IA
Jul 27, 4:24 PM CDTTSTM WND GST 602 N Luther, IA
Jul 27, 4:25 PM CDTTSTM WND DMGPolk City, IASEVERAL 10 INCH DIAMETER TREELIMBS DOWN.
Jul 27, 4:29 PM CDTTSTM WND DMGMadrid, IASTRUCTURAL DAMAGE NEAR INTERSECTION OF 320TH AND VIOLET...310TH AND UNICORN.
Jul 27, 4:30 PM CDTTSTM WND DMGAlleman, IAPOWER LINES DOWN...TREES DOWN...ROADS BLOCKED FROM TREES ACROSS THE ROADS.
Jul 27, 4:30 PM CDTTSTM WND GST 70Huxley, IACONSIDERABLE TREE DAMAGE.
Jul 27, 4:34 PM CDTTSTM WND DMGAlleman, IANUMEROUS LARGE TREES DOWN. TREES DOWN ON CARS. SHINGLES OFF ROOFS.
Jul 27, 4:34 PM CDTTORNADO1 N Elkhart, IABRIEF TOUCHDOWN HAS NOW LIFTED. VERY HEAVY RAIN
Jul 27, 4:35 PM CDTTSTM WND DMG5 N Ankeny Airport, IASEVERAL POWER POLES DOWN.
Jul 27, 4:35 PM CDTTSTM WND DMG6 Nw Ankeny Airport, IASEVERAL POWER POLES DOWN.
Jul 27, 4:35 PM CDTTSTM WND DMGSlater, IA12-24 INCH TREES DOWN. POWER OUT IN TOWN.
Jul 27, 4:37 PM CDTTSTM WND GST 60Johnston, IA
Jul 27, 4:40 PM CDTTSTM WND DMGElkhart, IANUMEROUS LARGE TREES DOWN.
Jul 27, 4:42 PM CDTTSTM WND DMG3 E Ankeny Airport, IA3 MOBILE HOMES UNITS DAMAGE...ALL THREE WITH ROOF DAMAGE AND ONE WITH DAMAGE TO WALL. IN ADDITION...SEVERAL TREES DOWN.
Jul 27, 4:43 PM CDTTSTM WND DMGPolk City, IA10 INCH DIAMETER TREES DOWN.
Jul 27, 4:45 PM CDTTORNADO6 Ne Ankeny, IANUMEROUS TREES DOWN. HOUSE DAMAGE WITH PART OF HOUSE IN THE TREES. SEVERAL SIGNS BLOWN DOWN.
Jul 27, 4:48 PM CDTTSTM WND GST 04 N Bondurant, IATREES DOWN WITH ESTIMATED 60 MPH WINDS.
Jul 27, 4:55 PM CDTTSTM WND DMGElkhart, IA8-12 INCH DIAMETER TREES DOWN WEST OF ELKHART ON NE 126TH AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:29 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2008-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2008-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1027 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDMX 272111
TORDMX
IAC015-153-169-272145-
/O.NEW.KDMX.TO.W.0122.080727T2111Z-080727T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
411 PM CDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN BOONE COUNTY IN CENTRAL IOWA...
  NORTHERN POLK COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN STORY COUNTY IN CENTRAL IOWA...

* UNTIL 445 PM CDT.

* AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LUTHER...OR
  31 MILES NORTH OF DES MOINES...MOVING SOUTHEAST AT 46 MPH.

* THE TORNADO WILL BE NEAR...
  MADRID BY 415 PM CDT...
  SLATER AND KELLEY BY 420 PM CDT...
  SHELDAHL AND HUXLEY BY 425 PM CDT...
  ALLEMAN AND POLK CITY BY 430 PM CDT...
  ELKHART AND ANKENY BY 435 PM CDT...
  ANKENY AIRPORT BY 440 PM CDT...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 133 AND 137.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 88 AND 105.

THIS IS A HAZARDOUS SITUATION. SEEK SHELTER IN A BASEMENT...OR IN AN
INTERIOR ROOM. STAY AWAY FROM WINDOWS. IF YOU ARE OUTSIDE OR IN A
CAR...SEEK SHELTER IN A REINFORCED BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR IOWA.

LAT...LON 4162 9364 4183 9383 4186 9382 4186 9385
      4198 9395 4207 9382 4177 9335 4176 9335
TIME...MOT...LOC 2111Z 317DEG 40KT 4197 9381

$$

LEE
1 follow-up statement
000 
WWUS53 KDMX 272123
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
423 PM CDT SUN JUL 27 2008

IAC015-153-169-272145-
/O.CON.KDMX.TO.W.0122.000000T0000Z-080727T2145Z/
BOONE IA-STORY IA-POLK IA-
423 PM CDT SUN JUL 27 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHERN
POLK...SOUTHWESTERN STORY AND SOUTHEASTERN BOONE COUNTIES...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SHELDAHL...OR 20
MILES NORTH OF DES MOINES...MOVING SOUTHEAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  ALLEMAN BY 430 PM CDT...
  ANKENY...ANKENY AIRPORT...ELKHART AND SAYLORVILLE BY 435 PM CDT...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 133 AND 137.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 88 AND 104.

SEEK SHELTER IN A BASEMENT...OR IN AN INTERIOR ROOM. STAY AWAY FROM
WINDOWS. IF YOU ARE IN A CAR OR OUTSIDE...SEEK SHELTER IN A
REINFORCED BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR IOWA.

LAT...LON 4163 9361 4162 9364 4183 9382 4186 9382
      4186 9385 4188 9387 4198 9371 4177 9335
      4176 9335
TIME...MOT...LOC 2123Z 318DEG 43KT 4185 9368

$$

LEE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jul 27, 3:28 PM CDT, 43 minutes earlier.

Area forecast discussion, Jul 27, 3:28 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CDT SUN JUL 27 2008

.DISCUSSION...
WILL KEEP DISCUSSION BRIEF TODAY WITH ONGOING ACTIVE WEATHER. STRONG
TO SEVERE STORMS CURRENTLY FIRING ALONG CONVECTIVE OUTFLOW IN
NORTHERN IOWA AND WILL KEEP PROGRESSING SOUTHWARD INTO CENTRAL AND
SOUTHERN IOWA THROUGH LATE AFTERNOON/EVENING. SEVERE THUNDERSTORM
WATCH CONTINUES FOR MOST OF THE CWA UNTIL 10 PM. ALREADY GETTING
SIGNIFICANT STRAIGHT LINE WIND REPORTS...CAN/T RULE OUT ISOLATED TOR
THREAT INVOF BOUNDARY FOR THE NEXT SEVERAL HOURS. SOME QUESTION
ABOUT CONVECTIVE EVOLUTION BEYOND THE FIRST SHOT...AS THE GFS/ECMWF
BOTH SUGGESTING ADDITIONAL MCS POTENTIAL ESPECIALLY EASTERN HALF
LATE TONIGHT. WILL HAVE TO WATCH HEAVY RAIN THREAT CLOSELY AS
CONVECTION MOVES INTO SOUTHERN IOWA...AREAS THAT CANNOT TAKE MUCH
ADDITIONAL RAIN BEFORE FLASH FLOODING OCCURS. NO FLASH FLOOD WATCH
PLANNED AT THIS TIME WITH UNCERTAINTY ABOUT AMOUNTS/LOCATION...BUT
MAY HAVE TO ISSUE LATER ONCE EVENT SHOWS ITS HAND.

BEYOND THE OVERNIGHT...SIGNIFICANT HEAVY RAIN/SVR WEATHER AGAIN
EXPECTED MONDAY NIGHT INTO TUESDAY AS DOLLY MOISTURE REMNANTS BEGIN
TO IMPACT THE REGION. ACTIVE WEATHER LIKELY TO CONTINUE LATE
WEDNESDAY INTO THURSDAY WITH NEXT SHORT WAVE TOPPING THE RIDGE
FOLLOWED BY UPPER RIDGING AND MAINLY DRY AND HOT WEATHER FROM FRIDAY
THROUGH SUNDAY.

&&

.AVIATION...27/18Z
CURRENT CONVECTIVE COMPLEX OVER NRN IA WILL CONTINUE MOVING ESE
EARLY THIS AFTERNOON. THE FORECAST BEYOND THE NEXT FEW HOURS IS
STILL UNCERTAIN AS FAR AS EXACTLY WHERE ADDITIONAL STORMS WILL
DEVELOP. THUNDERSTORMS MAY DEVELOP DURING PEAK HEATING ALONG AND
SOUTH OF HWY 30...AND/OR REDEVELOP ACROSS NRN IA OVERNIGHT...OR
BOTH. THIS UNCERTAINTY IN TIMING...AS WELL AS LOCATION...HAS LEAD TO
NO MENTION OF THUNDER BEYOND DEALING WITH STORMS THAT ARE ONGOING.
HAVE INCLUDED CB WORDING AFTER 00Z WITH FURTHER DETAILS ADDED ONCE
TIMING AND LOCATION BECOMES MORE CLEAR RATHER THAN ADDING THUNDER
FOR PROLONGED PERIODS WITH LOW CONFIDENCE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN
EFFECT UNTIL 10 PM FOR ENTIRE CWA EXCEPT NORTHERN 2 TIERS OF
COUNTIES.

&&

AVIATION...MOYER
PUBLIC...KINNEY
Hazardous weather outlook, Jul 27, 5:11 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
511 AM CDT SUN JUL 27 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-281000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
511 AM CDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA TODAY INTO
TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS WITH ANY
THUNDERSTORM ACTIVITY MAINLY THIS AFTERNOON INTO TONIGHT. THE THREAT
OF AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT...THE MAIN
THREATS FOR SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE VARIABLE CHANCES FOR THUNDERSTORMS THROUGHOUT MANY OF
THE NEXT 7 DAYS. AT THIS TIME THE GREATER CHANCES FOR
THUNDERSTORMS LOOK TO BE LATE MONDAY NIGHT...AND AGAIN TUESDAY.
CURRENTLY THE AREA IS IN A SLIGHT RISK FOR SEVERE WEATHER AGAIN
MONDAY NIGHT....WITH THE CHANCES FOR SEVERE WEATHER UNCERTAIN AT
THIS TIME FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

ALBRECHT

In the hours before

Local storm report, Jul 27, 3:29 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
329 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND DMG     FORT DODGE              42.51N 94.18W
07/27/2008                   WEBSTER            IA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

&&

RUSSELL
Local storm report, Jul 27, 3:43 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
343 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     SW HARCOURT             42.26N 94.18W
07/27/2008                   WEBSTER            IA   TRAINED SPOTTER

            TWO TREES DOWN IN PARK ACROSS STREET. SPOTTER ESTIMATED
            WINDS AT 60 TO 70 MPH.

&&

BMOYER
Local storm report, Jul 27, 3:52 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
352 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     HARCOURT                42.26N 94.18W
07/27/2008                   WEBSTER            IA   TRAINED SPOTTER

            TWO TREES DOWN IN TOWN.

&&

RUSSELL
Local storm report, Jul 27, 4:08 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
408 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     OGDEN                   42.04N 94.03W
07/27/2008                   BOONE              IA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AND A GRAIN ELEVATOR BLOWN OVER.

&&

BMOYER
Local storm report, Jul 27, 4:09 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
409 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     BEAMAN                  42.22N 92.82W
07/27/2008  E60 MPH          GRUNDY             IA   TRAINED SPOTTER

&&

MS JUL 08
Local storm report, Jul 27, 4:10 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
410 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     BEAMAN                  42.22N 92.82W
07/27/2008  E60 MPH          GRUNDY             IA   TRAINED SPOTTER

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 12:18 PM CDTSevere Thunderstorm WarningDMXPalo Alto42 min
Jul 27, 1:59 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin46 min
Jul 27, 2:12 PM CDTSevere Thunderstorm WarningDMXButler48 min
Jul 27, 2:49 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster41 min
Jul 27, 3:28 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Story, Webster47 min
Jul 27, 3:46 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Tama44 min
Jul 27, 4:07 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story38 min
Jul 27, 4:30 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Jasper, Marion, Polk, Story and 1 more45 min
Jul 27, 4:31 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren44 min
Jul 27, 4:43 PM CDTTornado WarningDMXJasper, Polk32 min
Jul 27, 4:50 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Polk, Poweshiek40 min
Jul 27, 4:57 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Warren48 min
Jul 27, 5:09 PM CDTTornado WarningDMXJasper, Mahaska, Marion, Poweshiek36 min
Jul 27, 5:13 PM CDTSevere Thunderstorm WarningDMXClarke, Jasper, Lucas, Mahaska, Marion, Monroe and 2 more47 min
Jul 27, 5:14 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Webster46 min
Jul 27, 5:17 PM CDTSevere Thunderstorm WarningDMXJasper13 min
Jul 27, 5:28 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek47 min
Jul 27, 5:52 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Lucas, Mahaska, Marion, Monroe and 1 more38 min
Jul 27, 5:54 PM CDTTornado WarningDMXAppanoose, Davis, Monroe, Wapello36 min
Jul 27, 5:55 PM CDTSevere Thunderstorm WarningDMXAppanoose, Decatur, Lucas, Wayne50 min
Jul 27, 5:58 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story47 min
Jul 27, 6:27 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello48 min
Jul 27, 6:30 PM CDTTornado WarningDMXDavis15 min
Jul 27, 6:38 PM CDTTornado WarningDMXWayne23 min
Jul 27, 6:43 PM CDTFlash Flood WarningDMXWayne3 hr

Nearby

Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.